MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW
Model Number SEP12-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemoptysis (1887); Perforation of Vessels (2135)
Date of Event 11/16/2021
Type of Reportable Event Death
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system aspiration catheter 12 (cat12), lightning aspiration tubing (lightning), indigo system separator 12 (sep12), and non-penumbra catheter.During the procedure, the physician advanced a non-penumbra catheter into the pulmonary artery and injected four milligrams of tissue plasminogen activator (tpa) in both the right and left lung.Next, the cat12 was inserted into the main pulmonary artery on the left side to begin aspirating the thrombus.It was reported that the physician did not feel any resistance during advancement of the cat12 into the pulmonary artery or while aspirating in the left main medial part of the pulmonary artery using the cat12 and sep12.After a couple of minutes of aspiration, the patient began to experience hemoptysis and, therefore, the physician stopped aspiration and the patient stabilized.Subsequently, the physician performed a hand injected angiography that did not reveal any signs of trauma; however, the physician did notice infiltration in the lungs.It was also reported the cause of the infiltration of the lungs was unknown.The physician decided to end the procedure at this point and the patient was transported into an intensive care unit (icu) to recover.While in the icu, the patient started to desaturate, subsequently, upon attempting to intubate the patient, the patient began to experience more hemoptysis.Approximately an hour later, the patient expired.The relationship between the cat12 and sep12 to patient's death is unknown.The cause of the patient¿s death is unknown.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the indigo aspiration system include, but are not limited to, vessel spasm, thrombosis, dissection or perforation, hematoma or hemorrhage at access site, including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-02786.

Brand Name
INDIGO SYSTEM SEPARATOR 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13031216
Report Number3005168196-2021-02787
Device Sequence Number4416147
Product Code QEW
UDI-Device Identifier00815948021556
UDI-Public00815948021556
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2024
Device Model NumberSEP12-A
Device Catalogue NumberSEP12
Device Lot NumberF105578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005